Prolongation of idiopathic thrombocytopenic purpura associated with paroxetine administration

Gen Hosp Psychiatry. 2013 Mar-Apr;35(2):213.e13-5. doi: 10.1016/j.genhosppsych.2012.06.008. Epub 2012 Jul 24.

Abstract

Selective serotonin reuptake inhibitors (SSRIs) are associated with an increased risk of bleeding, and the inhibition of serotonin transporters by SSRIs is thought to be responsible for this side effect. Here, we report that the platelet count returned to normal after discontinuation of paroxetine in a patient with idiopathic thrombocytopenic purpura.

Publication types

  • Case Reports

MeSH terms

  • Humans
  • Male
  • Middle Aged
  • Paroxetine / administration & dosage
  • Paroxetine / adverse effects*
  • Platelet Count / trends
  • Purpura, Thrombocytopenic, Idiopathic / chemically induced*
  • Selective Serotonin Reuptake Inhibitors / administration & dosage
  • Selective Serotonin Reuptake Inhibitors / adverse effects*
  • Treatment Outcome

Substances

  • Serotonin Uptake Inhibitors
  • Paroxetine